Jump to content

TheyKickYouWhenYourDown: Pristiq hell


TheyKickYouWhenYourDown

Recommended Posts

Hello ~

I have been through the ringer the past few months with this lovely antidepressant they call Pristiq! Ive been on it for over a year.... then I had a medical scare which threw me into a depression all while being on this drug. I was concerned about my depression so I talked to a Dr and they increased my dose to 100mg from 50mg in May. I was also put on Risperdal (whole other nightmare) that didn't happen until about a week of being on my higher dose I lost it! I mean admitted myself to my local hospital because I was feeling very depressed and suicidal. I never in my life had any feelings of suicide or depression like I was feeling after the increase in the meds.

 

While in the hospital they added a antipsychotic because that will make it all better. WRONG - I started having major anxiety attacks and then was put on Ativan 1mg (add that to the cocktail) this was my life for a few months until I realized after much weight gain and loss of period I starting thinking these meds are not working for me.

 

So my Dr takes me off the Risperdal cold turkey (WHOA) that was a nightmare - pure hell - I go back and he suggests I take a few weeks off work.... Umm ok So now I'm experiencing high high anxiety with intense fear all the time. 1 week off and I checked myself into a Healing Center in a whole other state (about 3 weeks) while there they lowered my Pristiq down to 50mg which helped a little but I had started having these horrible feelings of detachment or depersonalization.... (which is why I went to the center) these feelings scared the crap out of me!

 

I'm a mother of 2 kids and I was not able to function right and all anyone would say was oh its the depression/anxiety... I returned home the beginning of this month from the Healing Center (didn't help much really but make me miss my kids) Now I'm unable to work because of the high anxiety and depersonalization feelings I have since I stopped the Prisitq.

 

It has been a little over 2 weeks completely off Prisitiq now. I have had so many side effects: nausea, fatigue, anxiety, depression, depersonalization, brain fog, flu like symptoms, headaches, brain waves kinda like shocks, crying spells, insomnia..... those are the main ones really. I'm a very sensitive person to medications and this whole thing has made me question Dr's a lot and get really upset because they just want to keep medicating you and if your having side effects they will just medicate you for those and before you know it you have no control over your life and then you are stuck feeling like you can't even get off the medications. Does it get better? I mean it has to right? 

 

Edited by ChessieCat
font size and spacing
Link to comment
  • ChessieCat changed the title to TheyKickYouWhenYourDown: Pristiq hell
  • Moderator Emeritus

Hi and welcome to SA,

 

Yes, you sure have been put through the wringer.

 

Q:  What was the original reason your were prescribed Pristiq?

 

So that we have your full drug history please create a drug signature.  Please keep it simple NO diagnoses or symptoms

  • for the last 2 years:  details of dates, ALL drugs, doses
  • for older than 2 years:  just a summary of years and drugs

 

What you are experiencing are withdrawal symptoms from going off Pristiq too quickly.  Dr Joseph Glenmullen's WD Symptoms Checklist

 

My own experience with Pristiq:  I reduced from 100mg Pristiq to 50mg and for 3 weeks experienced extreme cog fog.  Even walking required my full attention.  At the end of 3 weeks I was unable to type and being a professional typist for 40+ years I knew something was wrong.  Thankfully I had joined SA a few days before I couldn't type and they had suggested taking extra Pristiq.  About 4 hours after taking extra I was able to type again and the brain fog was clearing.  After stabilising I commenced tapering following SA's protocol and I am now down to 7mg.  I only experience mild withdrawal symptoms.

 

The only known way to reduce withdrawal symptoms is to take some of the drug which you have stopped.  Please read Post #1 of this topic:  About reinstating and stabilizing to reduce withdrawal symptoms

 

If you only have 50mg tablets you could cut a tablet in half and take approximately 25mg.  Unfortunately the tablets are difficult to cut evenly but you could do that for a few days until you can get 25mg tablets.  I hope they are available where you are.  We can't get them in Australia and I have to get my tablets compounded.  Consistency and accuracy are important but to start with you need to get some Pristiq into your system.  Tips for tapering off Pristiq (desvenlafaxine)

 

I suggest you read these topics before seeing your doctor:

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

And these might help you understand what is happening:

 

Why taper by 10% of my dosage?

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

Windows and Waves Pattern of Stabilization

 

This is your own Intro topic where you can ask questions and journal your progress.

 

Edited by ChessieCat

 * * * * * *   PLEASE WATCH THIS VIDEO   * * * * * *

Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me -thank you.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy